Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 30, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 5, 1998, 11:23 AM CDT for Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 1998, 11:23 AM CDT (16:23 UTC)
- Expired
- Jul 5, 1998, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baylor County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 051625
FFWOKC
TXC023-051915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1123 AM CDT SUN JUL 5 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAYLOR COUNTY IN WESTERN NORTH TEXAS
* UNTIL 215 PM CDT
* NEARLY STATIONARY STORMS OVER WESTERN BAYLOR COUNTY HAVE PRODUCED
3 TO 4 INCHES OF RAIN OVER WESTERN BAYLOR COUNTY THIS
MORNING...BASED ON DOPPLER RADAR ESTIMATES. AN ADDITIONAL 2 TO 3
INCHES OF RAIN WILL LIKELY OCCUR OVER WESTERN BAYLOR COUNTY
THROUGH THE EARLY AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE SEYMOUR AND RURAL AREAS IN
WESTERN BAYLOR COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.
LAT...LON 3345 9942 3345 9920 3373 9921 3373 9943
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:55 AM CDT, 28 minutes earlier.
Area forecast discussion, Jul 5, 10:55 AM CDT, 28 minutes before
FPUS3 KOKC 051600 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1055 AM CDT SUN JUL 5 1998 HAVE ALREADY UPDATED ZONES TO RAISE POPS IN THE SOUTHWEST IN VCNTY OF WABBLING DISTURBANCE AND HAVE LOWER MAX TEMPS IN THIS AREA ALSO. LATEST UPR AIR PLOTS SHOW 12 DEG CAP AT 700 MB OVER THE NORTHWEST/WRN BORDER ZONES WHICH LINES UP WELL WITH WESTERN EXTEND OF ONGOING PRECIP. WDLY SCATTERED PRECIP OVR CNTRL AND S CNTRL OK CONTINUES TO DECREASE IN COVERAGE...BUT EXPECT STMS TO FIRE UP ONCE AGAIN THIS AFTN AS THEY DID YESTERDAY. WILL ISSUE ANOTHER UPDATE AROUND 1130 TO REMOVE AFTN WORDING AND TWEAK TEMPS IF NEEDED. WILL ALSO BE MONITORING THE SOUTHWEST ZONES FOR POSSIBLE FLASH FLOOD WATCH LATER THIS AFTERNOON. FCSTID=17/MMT .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:15 PM CDT | Flash Flood Warning | OUN | Baylor | 105 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.